MAUDE Adverse Event Report: ARTHREX, INC. 5.5MM BC CORKSCREW FT W/ SUTURETAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. 5.5MM BC CORKSCREW FT W/ SUTURETAPE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 5.5MM BC CORKSCREW FT W/ SUTURETAPE
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 01/24/2023, it was reported by a sales representative via email that (2) ar-1927bct suture anchors broke.This occurred during a rotator cuff repair on (b)(6) 2023, when the surgeon used the punch and tap to prepare the bone for the anchor and the anchor broke while being inserted.A second anchor was then opened and the bone was prepared again with the 5.5 corkscrew tap and that anchor broke as well.All pieces of the anchor were removed from the patient, and the case was completed with a third anchor, the bone was prepared with the same tap.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The quality of the bone encountered was not provided.The most likely cause of the reported failure is a user error of the device due to improper bone preparation, misalignment insertion, and/or prying/leveraging of the device during insertion.

Brand Name
5.5MM BC CORKSCREW FT W/ SUTURETAPE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16323618
Report Number1220246-2023-06245
Device Sequence Number14874298
Product Code MAI
UDI-Device Identifier00888867251267
UDI-Public00888867251267
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number5.5MM BC CORKSCREW FT W/ SUTURETAPE
Device Catalogue NumberAR-1927BCT
Device Lot Number14992645
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown